Long runs under a conditional limit distribution

Abstract : This paper presents a sharp approximation of the density of long runs of a random walk conditioned on its end value or by an average of a functions of its summands as their number tends to infinity. In the large deviation range of the conditioning event it extends the Gibbs conditional principle in the sense that it provides a description of the distribution of the random walk on long subsequences. Approximation of the density of the runs is also obtained when the conditioning event states that the end value of the random walk belongs to a thin or a thick set with non void interior. The approximations hold either in probability under the conditional distribution of the random walk, or in total variation norm between measures. Application of the approximation scheme to the evaluation of rare event probabilities through Importance Sampling is provided. When the conditioning event is in the zone of the central limit theorem it provides a tool for statistical inference in the sense that it produces an effective way to implement the Rao-Blackwell theorem for the improvement of estimators; it also leads to conditional inference procedures in models with nuisance parameters. An algorithm for the simulation of such long runs is presented, together with an algorithm determining the maximal length for which the approximation is valid up to a prescribed accuracy.
Type de document :
Article dans une revue
The Annals of Applied Probability, 2014, 24 (6), pp. 2246-2296
Liste complète des métadonnées

Littérature citée [20 références]  Voir  Masquer  Télécharger

https://hal.archives-ouvertes.fr/hal-00666182
Contributeur : Michel Broniatowski <>
Soumis le : mardi 12 novembre 2013 - 19:04:12
Dernière modification le : jeudi 22 novembre 2018 - 14:29:56
Document(s) archivé(s) le : jeudi 13 février 2014 - 04:22:10

Fichiers

Long_runs_-_TD.pdf
Fichiers produits par l'(les) auteur(s)

Licence


Domaine public

Identifiants

  • HAL Id : hal-00666182, version 2
  • ARXIV : 1202.0731

Collections

Citation

Michel Broniatowski, Virgile Caron. Long runs under a conditional limit distribution. The Annals of Applied Probability, 2014, 24 (6), pp. 2246-2296. 〈hal-00666182v2〉

Partager

Métriques

Consultations de la notice

269

Téléchargements de fichiers

114